Intravitreal gentamicin-induced macular infarction: SD-OCT features.

Anita R. Shirodkar, Avinash Pathengay, Harry W. Flynn

Research output: Contribution to journalArticlepeer-review

3 Scopus citations

Abstract

A 75-year-old woman developed acute-onset endophthalmitis following phacoemulsification in the left eye. She was treated with intravitreal injections of vancomycin, ceftazidime, and gentamicin. The patient had persistent visual loss in the left eye after treatment. Her best-corrected visual acuity was 2/200 in the left eye and examination revealed a pale disc, retinal hemorrhages, and multiple nerve fiber layer infarcts. Fluorescein angiography showed retinal vascular non-perfusion in the macula. On spectral-domain optical coherence tomography (SD-OCT), there was diffuse retinal thinning, absence of the foveal depression, and increased reflectivity of the nerve fiber and ganglion cell layers, but with an intact inner segment/outer segment junction. This case demonstrates SD-OCT features in macular infarction following intravitreal gentamicin, specifically changes involving the inner retina with a relatively intact outer retina.

Original languageEnglish (US)
Pages (from-to)e67-70
JournalOphthalmic surgery, lasers & imaging : the official journal of the International Society for Imaging in the Eye
Volume42 Online
DOIs
StatePublished - 2011
Externally publishedYes

ASJC Scopus subject areas

  • Surgery
  • Ophthalmology

Fingerprint Dive into the research topics of 'Intravitreal gentamicin-induced macular infarction: SD-OCT features.'. Together they form a unique fingerprint.

Cite this